If you have very thin skin under your eyes, and you have Juvederm injected into the eye trough area (just below the thin skin), Can the weight of the Juvederm be heavy enough to pull the thin skin under your eyes down (alongside gravity), making your skin stretch (downwards) more than if you didn't have it?
Is Juvederm Heavy Enough to Make Skin Sag More?
Doctor Answers (2)
Is Juvederm heavy enough to make skin sag more under your eyes?
If a dermal filler is injected correctly; deep under the muscle in that area it should not happen. However if Juvederm is placed superficially or too much, it can look worse instead of better. Because Juvederm is thick and binds water it can look puffy or make fluid bags appear worse under the eyes. It is a great product but not the best one for the thin skin under the eyes. Restylane or Belotero is a better choice in that area.
Correction of the Tear Troughs with Filler
Thanks for the question. I have a couple of thoughts about the issue which I'd like to share. First off, I have never had a patient of mine experience pulling down of the lower eyelid due to Juvederm for a couple of reasons. When filler is injected in the tear troughs, the skin is so thin here that the product must be injected deep. I place it right along the orbital rim, the top of the cheek bone you can feel with your finger ~1 cm below the lower eyelid. When filler is placed deep like this, it should not weigh down the lower eyelid, as the bone is "holding up" the product. The second point is that my preference is to use Restylane in the tear troughs, as I feel there is reduced likelihood of the product being visible underneath this skin. Restylane is "thinner" or less cross-linked than Juvederm and therefore it pulls slightly less fluid into it.
Lower eyelid surgery, or blepharoplasty, is also an excellent option for those who are candidates. I use a fat repositioning technique in I move the orbital fat, which causes the bags under the eyes, down into the tear trough. This is done through tiny incisions inside the lower eyelid and can be done under moderate sedation or general anesthesia, depending on patient preference.
Lastly, just a word of warning... if you go with fillers, it is very important to use a dissolvable product (e.g. Restylane) in the tear troughs, again because of the thin skin but also because this area evolves over the course of your lifetime. I would highly recommend avoiding permanent products in this area (e.g. silicone or Artefill).
Web reference: http://www.mehtaplasticsurgery.com/injectable-fillers/
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.